Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 23, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Apr 22, 2021, 3:20 AM HST. It took effect at Apr 22, 2021, 4:00 AM HST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2021, 3:20 AM HST (13:20 UTC)
- In effect from
- Apr 22, 2021, 4:00 AM HST
- Expired
- Apr 26, 2021, 3:01 AM HST
- In force
- 4 days
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
081 WHHW70 PHFO 221320 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 320 AM HST Thu Apr 22 2021 PHZ119>121-123-124-230230- /O.NEW.PHFO.SC.Y.0023.210422T1400Z-210424T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 320 AM HST Thu Apr 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
8 follow-up statements
948 WHHW70 PHFO 230126 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 326 PM HST Thu Apr 22 2021 PHZ119>121-123-124-231430- /O.EXT.PHFO.SC.Y.0023.000000T0000Z-210425T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 326 PM HST Thu Apr 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
580 WHHW70 PHFO 231328 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 328 AM HST Fri Apr 23 2021 PHZ119>121-123-124-240230- /O.CON.PHFO.SC.Y.0023.000000T0000Z-210425T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 328 AM HST Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
418 WHHW70 PHFO 240128 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 328 PM HST Fri Apr 23 2021 PHZ119>121-123-124-241430- /O.CON.PHFO.SC.Y.0023.000000T0000Z-210425T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 328 PM HST Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
128 WHHW70 PHFO 241301 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 301 AM HST Sat Apr 24 2021 PHZ119>121-123-124-250215- /O.EXT.PHFO.SC.Y.0023.000000T0000Z-210426T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 301 AM HST Sat Apr 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds up to 25 knots except north in Maalaea Bay. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
754 WHHW70 PHFO 250755 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 955 PM HST Sat Apr 24 2021 PHZ119>121-123-124-252100- /O.CON.PHFO.SC.Y.0023.000000T0000Z-210426T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 955 PM HST Sat Apr 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds up to 25 knots except north in Maalaea Bay. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
088 WHHW70 PHFO 251340 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 340 AM HST Sun Apr 25 2021 PHZ116-118-260245- /O.EXA.PHFO.SC.Y.0023.000000T0000Z-210426T0400Z/ Kaiwi Channel-Maui County Leeward Waters- 340 AM HST Sun Apr 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds up to 25 knots. * WHERE...Kaiwi Channel and Maui County Leeward Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ119>121-123-124-260245- /O.EXT.PHFO.SC.Y.0023.000000T0000Z-210426T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 340 AM HST Sun Apr 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...East winds up to 25 knots except north in Maalaea Bay. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
351 WHHW70 PHFO 260103 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 303 PM HST Sun Apr 25 2021 PHZ116-118-260215- /O.CAN.PHFO.SC.Y.0023.000000T0000Z-210426T0400Z/ Kaiwi Channel-Maui County Leeward Waters- 303 PM HST Sun Apr 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have fallen below advisory levels. $$ PHZ119>121-123-124-261415- /O.CON.PHFO.SC.Y.0023.000000T0000Z-210426T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 303 PM HST Sun Apr 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...East winds, except north in Maalaea Bay, 15 to 25 kt with higher gusts, and seas 5 to 8 feet. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters and Maalaea Bay. * WHEN...Until 6 AM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
087 WHHW70 PHFO 261301 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 301 AM HST Mon Apr 26 2021 PHZ119>121-123-124-261415- /O.CAN.PHFO.SC.Y.0023.000000T0000Z-210426T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 301 AM HST Mon Apr 26 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Trade winds have fallen below advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Apr 21, 8:29 PM HST, 6 hours 51 minutes earlier.
Area forecast discussion, Apr 21, 8:29 PM HST, 6 hours 51 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 829 PM HST Wed Apr 21 2021 .SYNOPSIS... Moderate to breezy easterly trade winds will return Thursday through the weekend, with clouds and showers favoring windward and mountain locations. Windward shower coverage could increase Friday night through Saturday night as an upper disturbance moves through from north to south. Warm and humid conditions may return early next week as the trade winds diminish in response to a cold front passing far to the north. && .DISCUSSION... The surface trough analyzed just west of Kauai that has disrupted the trade winds over the islands through the first half of the week will begin to retreat westward and away from the area Thursday through Friday. A pattern transition will result locally with easterly trade winds gradually returning from east to west as high pressure builds to the north. This combined with rising upper heights and plenty of mid-level dry air will translate to more of a stable trade wind regime Thursday into Friday. Showers will favor the typical windward and mountain locations - with the best coverage likely through the overnight and early morning periods as bands of moisture move through. Expect this pattern to persist through the weekend, with shower coverage potentially increasing Friday night through Saturday night as weak upper low drops southward into the area. Some showers could spill over into leeward locations as the inversion lifts/weakens and the trades become breezy through this time. Guidance remains in decent agreement early next week and shows the previously discussed upper low briefly drifting south of the state Sunday through Sunday night, then lifting back through the area and phasing with a shortwave trough passing far to the north Monday through Tuesday. Subtropical ridge will weaken once again as the attendant cold front passes to the north. If this scenario evolves, a land and sea breeze regime with warm and humid conditions will return and continue through the first half of next week. Clouds and showers will shift back over interior and leeward locations through the afternoon hours. && .AVIATION... The background flow remains light and variable in the vicinity of the western islands early this evening. This is allowing land breezes to begin to set up from Kauai to Oahu and Molokai. Light trade winds appear to be returning near Maui and the Big Island, but land breezes will also likely become established there. The land breezes will cause most of the low cloud cover to decrease overnight. Some low clouds and showers may return to the windward side of the Big Island later tonight. Otherwise, VFR conditions are expected to prevail over most areas through early Thursday morning. Light to moderate trade winds are forecast to return across the state during the day on Thursday. The low-level trade wind flow may bring some low clouds and brief showers to the windward sections on some of the islands on Thursday. AIRMET Sierra for mountain obscuration on Kauai and the Big Island were allowed to expire at 8 PM HST, since conditions improved after sunset this evening. No additional AIRMETS are expected through Thursday morning. && .MARINE... A trough northwest of Kauai will gradually dissipate through Friday, allowing light trades to spread westward. A surface high is forecast to pass north of the islands Thursday and Thursday nigh and stall far north-northeast of the islands Friday and the weekend. This will result in a boost in the trade winds with speeds reaching locally strong for waters around Maui County and south of the Big Island through Sunday. The trades are then expected to turn east to southeasterly area-wide Monday through Tuesday, meaning the surf along the east facing shores will subside a little. A Small Craft Advisory for those nearshore waters will be issued later tonight or early Wednesday morning. The northwest swell has arrived, resulting in a small to moderate bump along the north and west facing shores this afternoon. The swell is slated to peak Thursday followed by slow decline through Friday. Expect a small to moderate, long-period west-northwest swell to arrive next Monday night and peak Tuesday, followed by a slow decline. A small short period west-northwest to northwest pulse is expected reach our north and west facing shores next week Wednesday night. A continuous stream of small, but long-period swells from the south and southwest will maintain small surf along south facing shores through next week Wednesday. Surf along the east facing shores will be on the rise Friday and Saturday when the returning trades turn breezy. Expect surf to build to small to moderate heights, then diminish Monday as the trade winds weaken. && .HFO WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Gibbs AVIATION...Houston MARINE...H Lau
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.